What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 13, 4:51 PM MST, 9 minutes earlier. Its key messages:
- Active weather continues today (Tuesday) and tomorrow (Wednesday) with showers and thunderstorms, most numerous West of the Divide. A few severe storms possible.
- Trending warmer and drier from Thursday into next weekend, with Saturday looking like the warmest and driest day.
Area forecast discussion, Aug 13, 4:51 PM MST, 9 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
551 PM MDT Tue Aug 13 2024
.KEY MESSAGES...
- Active weather continues today (Tuesday) and tomorrow
(Wednesday) with showers and thunderstorms, most numerous
West of the Divide. A few severe storms possible.
- Trending warmer and drier from Thursday into next weekend,
with Saturday looking like the warmest and driest day.
&&
.DISCUSSION...
Issued at 112 PM MDT Tue Aug 13 2024
Marginal Risk (Level 1 of 5) remains in place across Wyoming for the
potential for severe thunderstorms this afternoon and evening.
Thunderstorm ingredients are starting to come together with
dewpoints in the upper 40s to 50s, SBCAPE values near 500 J/kg, and
bulk shear values 30 to 40 knots. The best combination of these
ingredients are along the western border and southwest corner of
Wyoming, so that will be the area to watch for the strongest storms
this afternoon. Elsewhere, the thunderstorms will likely be more
"garden-variety" or strong with small hail and strong wind gusts.
Cloud cover this morning has inhibited some storm development and
could lead to the storms overaLl being weaker today, like yesterday.
However, training storms, especially in areas that received a decent
amount of rainfall yesterday, may lead to localized flash flooding
in low-lying and poor drainage areas.
Wednesday there is another Marginal Risk (Level 1 of 5) across
central and southern Wyoming for the potential for storms to produce
strong to severe wind gusts and hail. While the better moisture,
instability, and shear will be outside of RIW's forecast area,
dewpoints are still expected to be in the mid-to upper-40s with
SBCAPE 500-1000 J/kg and bulk shear values 30 to 40 knots. The
combination of these ingredients in best along the southern half of
the state, but a 30 to 50 percent chance of rain showers and
thunderstorms extends across the whole state.
Thursday brings drier and warmer conditions as a ridging pattern
takes back over through the weekend. Weak disturbances embedded in
the flow could kick off a few thunderstorms daily, but the
confidence is low in any widespread impacts. Thunderstorm chances
increase slightly Saturday night into Sunday as the ridge shifts
eastward, placing central and western Wyoming on the western side,
allowing some moisture to creep back in. Temperatures during this
time are expected to be in the 70s to 80s west of the divide and 80s
to low 90s east of the divide. Elevated fire weather concerns are
expected especially Friday and Saturday as minimum relative humidity
values approach critical across central and southern Wyoming with
southwest wind gusts 20 to 25 mph.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 548 PM MDT Tue Aug 13 2024
Shower and thunderstorm chances continue through about 06Z.
Light winds and VFR conditions overnight. A couple indications
of some fog for locations that received rain, but confidence is
low at this time.
Showers and thunderstorms once again Wednesday afternoon. Chances
overall are less than they were today, with the exception of KCPR,
where chances are a bit higher. Gusty outflow winds are the main
threat with any storms.
Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on smoke, icing, and turbulence forecasts.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
&&
DISCUSSION...Gross
AVIATION...Wittmann/Myers
Hazardous weather outlook, Aug 13, 2:18 AM MST, 14 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
318 AM MDT Tue Aug 13 2024
WYZ001>020-022>030-141300-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin-
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Teton and Gros Ventre Mountains-
Jackson Hole-Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
318 AM MDT Tue Aug 13 2024
This Hazardous Weather Outlook is for Western and Central Wyoming.
.DAY ONE...Today and Tonight.
Showers and thunderstorms continuing, most numerous in western
and southern Wyoming.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Wednesday and Thursday...Continued chances of showers and
thunderstorms, becoming less numerous Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 13, 2:25 PM MST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Riverton WY
325 PM MDT Tue Aug 13 2024
WYZ024-027-132200-
South Lincoln County-Salt River and Wyoming Ranges-
325 PM MDT Tue Aug 13 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN COUNTY
THROUGH 400 PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm near
Diamondville, which is near Kemmerer, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Opal around 335 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4198 11063 4204 11026 4197 11023 4195 11020
4169 11012 4170 11060 4182 11062
TIME...MOT...LOC 2124Z 259DEG 31KT 4180 11048
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MyersSpecial weather statement, Aug 13, 2:41 PM MST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Riverton WY
341 PM MDT Tue Aug 13 2024
WYZ023-024-132215-
Star Valley-Salt River and Wyoming Ranges-
341 PM MDT Tue Aug 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LINCOLN COUNTY
THROUGH 415 PM MDT...
At 341 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Afton, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Afton around 350 PM MDT.
Grover around 400 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4284 11104 4296 11086 4267 11067 4262 11105
TIME...MOT...LOC 2141Z 242DEG 25KT 4269 11112
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MyersSpecial weather statement, Aug 13, 3:47 PM MST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Riverton WY
447 PM MDT Tue Aug 13 2024
WYZ017-132315-
Wind River Basin-
447 PM MDT Tue Aug 13 2024
...STRONG THUNDERSTORM OUTFLOW WIND WILL IMPACT EAST CENTRAL FREMONT
COUNTY THROUGH 515 PM MDT...
At 442 PM MDT, Doppler radar was tracking an area of strong outflow
wind associated with a thunderstorm near Hidden Valley, which is 9
miles north of Riverton, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hidden Valley and Boysen State Park around 450 PM MDT.
Shoshoni around 500 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4304 10822 4318 10848 4335 10812 4317 10790
TIME...MOT...LOC 2242Z 235DEG 23KT 4316 10833
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MyersSpecial weather statement, Aug 13, 3:55 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Riverton WY
455 PM MDT Tue Aug 13 2024
WYZ017-132315-
Wind River Basin-
455 PM MDT Tue Aug 13 2024
...STRONG OUTFLOW WIND WILL IMPACT CENTRAL FREMONT COUNTY THROUGH
515 PM MDT...
At 452 PM MDT, Doppler radar was tracking an area of strong
thunderstorm outflow wind near Ocean Lake, which is 9 miles
southeast of Pavillion, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This area of strong wind will be near...
Riverton around 505 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4298 10874 4329 10862 4322 10815 4282 10824
TIME...MOT...LOC 2252Z 286DEG 35KT 4312 10859
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MyersSpecial weather statement, Aug 13, 4:16 PM MST, 44 minutes before
Special Weather Statement
National Weather Service Riverton WY
516 PM MDT Tue Aug 13 2024
WYZ017-018-132345-
Wind River Basin-Lander Foothills-
516 PM MDT Tue Aug 13 2024
...STRONG OUTFLOW WIND WILL IMPACT EAST CENTRAL FREMONT COUNTY
THROUGH 545 PM MDT...
At 514 PM MDT, Doppler radar was tracking an area of strong
thunderstorm outflow wind over Riverton, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4280 10802 4281 10804 4280 10807 4281 10812
4285 10813 4284 10818 4283 10819 4281 10818
4278 10815 4275 10815 4300 10888 4340 10858
4327 10779
TIME...MOT...LOC 2314Z 294DEG 34KT 4304 10838
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MyersSpecial weather statement, Aug 13, 4:25 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Riverton WY
525 PM MDT Tue Aug 13 2024
WYZ023-024-026-027-132345-
Star Valley-Upper Green River Basin-South Lincoln County-Salt River
and Wyoming Ranges-
525 PM MDT Tue Aug 13 2024
...A CLUSTER OF STRONG THUNDERSTORMS AND OUTFLOW WIND WILL IMPACT
SOUTHWESTERN SUBLETTE AND SOUTHERN LINCOLN COUNTIES THROUGH 545 PM
MDT...
At 521 PM MDT, Doppler radar was tracking an area of strong
thunderstorms and outflow wind gusts in southern Lincoln County,
generally moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern
Sublette and southern Lincoln Counties, including the following
locations... Sacajawea Campground and Cokeville Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4263 11105 4272 11023 4187 11014 4193 11104
TIME...MOT...LOC 2321Z 294DEG 34KT 4216 11076
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Myers